Tigecycline-induced sustaining and severe hypoglycemia: a case report

Published: 31-12-2018| Version 1 | DOI: 10.17632/3ym3x4ckyn.1
Contributor:
Yixin Chen

Description

We describe a case of sustaining and severe hypoglycemia in a patient treated with tigecycline for pneumonia infected with MDR klebsiella. 50% glucose supplement through femoral vein was required for over 20 hours to maintain the blood glucose. The first episode occurred about 37 hours after the initial use of tigecycline. The hypoglycemic course did not cease until 34 hours after the final therapy of tigecycline. The insulin and C-peptide levels were dramatically elevated when the hypoglycemia happened. The Naranjo scale scoring 7 indicated that the likelihood of tigecycline causing severe hypoglycemia was “probable”. This is the first sustaining and severe hypoglycemic event reported due to tigecycline. Over-processed insulin was the leading cause of the hypoglycemic event.

Files